Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Albuquerque, NM

July 22, 2011Colfax County, Harding County, Mora County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 22, 2011, 5:02 PM MDT for Colfax County, Harding County, Mora County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 5:02 PM MDT (23:02 UTC)
Expired
Jul 22, 2011, 7:00 PM MDT
In force
118 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Colfax County, NM, Harding County, NM, Mora County, NM

The radar

The Cannon AFB radar (KFDX), 173 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WGUS55 KABQ 222302
FFWABQ
NMC007-021-033-230100-
/O.NEW.KABQ.FF.W.0015.110722T2302Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM 13 MILES EAST OF WAGON MOUND.  
  THE STORMS PRODUCING VERY HEAVY RAIN WERE TRAINING OVER THE        
  SAME AREA. RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN OVER   
  THE AREA.  THIS WILL IMPACT HIGHWAYS 120 AND 271 AS WELL AS        
  COUNTY  ROADS C31...C28 AND C29.  HIGH AND FAST WATER FLOWS ARE    
  LIKELY IN CARRIZO CREEK...ALAMOSA CREEK AND ARROYO PUERTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
      3627 10400

$$


34
2 follow-up statements
444 
WGUS75 KABQ 230000
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT FRI JUL 22 2011

NMC007-021-033-230100-
/O.CON.KABQ.FF.W.0015.000000T0000Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-COLFAX-MORA-
600 PM MDT FRI JUL 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EASTERN
MORA...EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING
COUNTIES...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN WAGON MOUND 
AND MILLS. THE STORMS PRODUCING VERY HEAVY RAIN WERE TRAINING OVER 
THE SAME AREA. THIS WILL IMPACT HIGHWAYS 120 AND 271 AS WELL AS 
COUNTY  ROADS C31...C28 AND C29.  HIGH AND FAST WATER FLOWS ARE      
LIKELY IN CARRIZO CREEK...ALAMOSA CREEK AND ARROYO PUERTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
      3627 10400

$$


34
825 
WGUS75 KABQ 230053
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
653 PM MDT FRI JUL 22 2011

NMC007-021-033-230103-
/O.EXP.KABQ.FF.W.0015.000000T0000Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-COLFAX-MORA-
653 PM MDT FRI JUL 22 2011

...FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR EASTERN MORA...
EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
      3627 10400

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:10 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 22, 3:10 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI JUL 22 2011

.DISCUSSION...
CURRENTLY...CONVECTION UNDERWAY BY LATE MORNING WILL EXPAND IN
COVERAGE AND INCREASE INTENSITY THROUGH THE AFTERNOON. THETA E
RIDGE LYING ROUGHLY CLAYTON TO SILVER CITY WITH PRECIPITABLE
WATERS TOPPING AN INCH WILL CONTINUE FLASH FLOOD THREAT FOR BURN
SCARS IN LINCOLN AND CATRON COUNTIES. EXPECTING REDUCED ACTIVITY
THIS AFTERNOON OVER THE NORTH AND WEST...IN FAVOR OF SOMEWHAT
INCREASED COVERAGE IN THE SOUTH AND EAST...WITH THUNDERSHOWERS
LINGERING WELL INTO THE EVENING WITH AMPLE INSTABILITY TO WORK WITH.

MODELS...CHALLENGING TASK TO PULL SUBTLE DAY TO DAY CHANGES OUT OF
BROAD STORY...WITH SUCH SMALL CHANGES KEY TO LOCATING CONVECTION
AND PRECIPITATION INTENSITY. BROAD RIDGE REMAINING OVER SOUTHERN
U.S. WITH CORE OVER THE VIRGINIA TIDEWATER...AND LONG LOBE
EXTENDING SOUTH AND WEST TO BAJA CALIFORNIA. HURRICANE DORA WILL
SIT OFF THE SOUTHERN TIP OF BAJA CALIFORNIA AND MOVE PARALLEL AND
OFFSHORE OF THE BAJA COASTLINE THROUGH THE WEEKEND AS IT WEAKENS
INTO A TROPICAL DEPRESSION BY MONDAY. ALTHOUGH A NON PLAYER IN
THE NEW MEXICO WEATHER PICTURE...A DENT IN THE SOUTHWESTERN
MARGINS OF THE RIDGE STRUCTURE MAY OPEN THE DOOR TO ADDITIONAL
NORTHBOUND MOISTURE OUT OF MEXICO INTO NEW MEXICO FOR THE WEEKEND.
WITH THE RIDGE CORE REDEVELOPING LONG A DENVER TO DALLAS AXIS AS
THE WORK WEEK GETS UNDERWAY...MOISTURE ADVECTION WILL SHIFT WEST
IN TURN TO THE ARIZONA BORDER COUNTRY. RIDGE CORE WILL RETREAT
BACK TO THE OHIO VALLEY THROUGH MIDWEEK...WITH ASSOCIATED EASTWARD
SHIFT IN SHOWER COVERAGE AND MOISTURE ADVECTION...AND THIS BASIC
ARRANGEMENT LOOKS LIKE IT MAY HOLD THROUGH THE FOLLOWING WEEKEND
TO KEEP NEW MEXICO BATHED IN SOME SEMBLANCE OF MONSOONAL FLOW.

NEAR TERM...TONIGHT THROUGH MONDAY...CONVECTION CONTINUING WELL
INTO THE EVENING...WITH AXIS OF GREATEST COVERAGE AND INTENSITY
LINING UP ALONG A RUIDOSO TO CLAYTON LINE FOR THE EVENING...WITH
SCATTERED THUNDERSTORMS ELSEWHERE EXCEPT THE NORTHWEST PLATEAU AND
CHUSKA MOUNTAINS LYING IN DRIER AIR. LITTLE CHANGE TO OVERNIGHT
TEMPERATURE PROFILES. PRECIPITABLE WATERS WELL OVER AN INCH WILL
SUPPORT DOWNPOURS AND ASSOCIATED LOCAL FLOODING AS THE CHIEF
THREAT GOING PAST SUNSET TOWARD MIDNIGHT TONIGHT.

FOR SATURDAY...RIDGE LOBE OVER NEW MEXICO WITH SOMEWHAT LIMITED
NORTHBOUND MOISTURE ADVECTION...AND CONVECTION WILL OPERATE IN
RECYCLE MODE OF IN PLACE MOISTURE FOR THE DAY. MOST FAVORED SHOWER
COVERAGE AND INTENSITY MOSTLY ALONG SANGRE DE CRISTO AND CENTRAL
MOUNTAIN SLOPES AND OVER ADJACENT PLAINS TO THE EAST...AND BROADLY
OVER THE SOUTHERN HALF OF THE STATE SOUTH OF INTERSTATE 40.
DEEPENING SURFACE LOW OVER NORTHEAST CORNER OF THE STATE MAY
PROVIDE SOME ADDITIONAL FOCUS FOR SOME BROADER COVERAGE OF
DOWNPOURS AND SOME TALLER STORMS OVER THE NORTHEAST PLAINS AND
ADJACENT HIGHLANDS. LOW LEVEL WINDS BACKING SLIGHTLY TO THE
SOUTHEAST WILL IMPART INCREASING UPSLOPE COMPONENT AND SUBTLE
SHIFT IN FOCUS FOR CONVECTIVE INITIATION DURING THE DAY.
TEMPERATURE PROFILES BASICALLY STEADY.

FOR SUNDAY...MODEST WESTWARD EXPANSION OF RIDGE CORE WILL RETURN
SUNDAY CONVECTIVE FOCUS BACK TO THE CENTRAL AND WEST...WITH MOST
FAVORED AREAS ALONG THE SPINE OF THE SANGRE DE CRISTO MOUNTAINS
AND CENTRAL MOUNTAIN CHAIN. EXPECTING INCREASED COVERAGE OVER THE
RIO GRANDE VALLEY...THE CONTINENTAL DIVIDE...AND ARIZONA BORDER
COUNTRY. WITH PRECIPITABLE WATERS REMAINING OVER AN INCH...HEAVIER
DOWNPOURS RETURN TO THE SOUTHWEST MOUNTAINS AND THE NORTHEAST
HIGHLANDS AND ADJACENT PLAINS. LOW LEVEL WINDS BACKED OFF THE
SOUTHEAST WILL PROVIDE ADDED UPSLOPE MECHANICS TO AID IN CONVECTIVE
DEVELOPMENT...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN AND
SOUTHEAST FACING SLOPES OF THE CONTINENTAL DIVIDE. TEMPERATURE
PROFILES REMAINING ESSENTIALLY STEADY FOR YET ANOTHER DAY.

FOR MONDAY...RIDGE CORE MAINTAINING STRENGTH AND POSITIONED OVER
CENTRAL NEW MEXICO...WITH SURFACE LOW STARTING TO TAKE SHAPE OVER
THE FOUR CORNERS. SOUTHERLY FLOW WILL HELP MOVE A LITTLE MORE
MOISTURE IN FROM MEXICO...WITH MONDAY CONVECTIVE COVERAGE AGAIN
FAVORING CENTRAL AND WEST WITH REDUCED ACTIVITY IN THE EAST.
LITTLE CHANGE TO TEMPERATURES.

OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE CORE GRADUALLY SHIFTING
EASTWARD THROUGH THE HEART OF THE WORK WEEK...WITH SHOWER FOCUS
SHIFTING EASTWARD ACROSS NEW MEXICO IN TURN. LOW LEVEL FLOW SHIFT
TO MORE SOUTHWESTERLY AND WESTERLY COMPONENT WILL HELP TAP
MOISTURE OVER ARIZONA AND MOVE IT EASTWARD INTO NEW MEXICO. WITH
PRECIPITABLE WATERS REMAINING NEARLY AN INCH...OR MORE TO THE
SOUTH AND EAST...DOWNPOURS AND ASSOCIATED FLASH FLOODING ISSUES
WILL REMAIN A CONCERN THROUGH THE UPCOMING WORK WEEK.

SHY

&&

.AVIATION...
PRIMARY FOCUS FOR GREATEST STORM COVERAGE WILL BE GENERALLY ALONG
THE ERN SLOPES OF THE CENTRAL MTN CHAIN. LOCALLY HEAVY RAINFALL AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. MVFR/BRIEF
IFR VIS/CIGS AND MTN OBSCURATIONS ARE POSSIBLE IN STRONGER STORMS.
FEWER COVERAGE OF STORMS ARE LIKELY FROM THE CONTINENTAL DIVIDE TO
THE CENTRAL MTN CHAIN...WHERE GUSTY WINDS UP TO 45KTS COUPLED WITH
BLOWING DUST MAY REDUCE VISIBILITIES UNDER TWO MILES. STORMS WILL
MOVE INTO THE ERN PLAINS LATER THIS AFTERNOON AND EVENING AND WILL
IMPACT KTCC/KROW TAF SITES. ACTIVITY SHOULD START TO DWINDLE AFTER
SUNSET WITH A FEW LINGERING SHOWERS AFTER MIDNIGHT. ANTICIPATE MID-
LEVEL CLOUD COVER OVER PORTIONS CENTRAL/ERN NM OVERNIGHT. UPCOMING
SHIFT MAY NEED MONITOR FOR A POTENTIAL EAST CANYON WIND WITHIN THE
RIO GRANDE VALLEY THIS EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
BEST THREAT FOR THUNDERSTORM COVERAGE WILL BE ALONG THE ERN SLOPES
OF THE CENTRAL MOUNTAIN CHAIN. DRIER AIRMASS HAS SQUASHED THE HOPES
FOR CONVECTION WEST OF THE CONTINENTAL DIVIDE WITH ISOLD TO LOCALLY
SCATTERED COVERAGE FROM THE DIVIDE TO THE CENTRAL MTN CHAIN. GUSTY
OUTFLOW WINDS WILL BE ENHANCED ACROSS THIS REGION DUE TO INVERTED-V
SOUNDINGS. ACTIVITY WITHIN THE CENTRAL ZONES WILL SLOWLY WALK EAST
INTO THE ERN PLAINS BY LATE AFTERNOON/EVENING. EXPECT THE INTENSITY
AND COVERAGE OF STORMS TO DWINDLE AFTER SUNSET...WITH A FEW SHOWERS
BEYOND MIDNIGHT. OVERNIGHT RECOVERIES SHOULD BE GOOD TO MARGINALLY
EXCELLENT...ESPECIALLY WHERE HEAVY RAIN OCCURS TODAY. THE EXCEPTION
WILL BE IN THE NW/WC ZONES WHERE RECOVERIES WILL BE POOR TO FAIR.

A REPEAT PERFORMANCE IS EXPECTED FOR SATURDAY WITH THE BEST THREAT
FOR STORMS ALONG THE ERN SLOPES OF THE CENTRAL MTS. HEAVY RAINFALL
WILL BE A THREAT ONCE AGAIN...PARTICULARLY FOR THE WHITE/DONALDSON
BURN SCARS. ACTIVITY BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MTS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY/ERRATIC OUTFLOWS DUE TO AN
INVERTED-V SOUNDING PROFILE. BY SUNDAY...THE UPPER LEVEL RIDGE THAT
HAS BEEN PARKED OVER THE REGION WILL SHIFT NORTH. THIS WILL ALLOW A
MORE ELY COMPONENT TO DEVELOP ALOFT...MIGRATING THE MOISTURE PLUME
WESTWARD. BEST CHANCES FOR CONVECTION WILL BE FOCUSED FROM THE NRN
MOUNTAINS TO THE UPPER GILA REGION...WITH MORE WETTING RAINS LIKELY.
THIS WILL ALSO RESULT IN BETTER OVERNIGHT RECOVERIES IN WRN NM. THE
UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL DIG A LITTLE DEEPER
FOR EARLY NEXT WEEK...SHOVING THE UPPER HIGH EASTWARD. THIS MAY KEEP
THE BEST THREAT FOR PCPN THROUGH MID-WEEK ACROSS WRN/CENTRAL NM. UPR
LEVEL PATTERN MAY TRANSITION BACK TO A RECYCLE MODE FOR NEXT WEEKEND
AS HIGH RETROGRADES TOWARD THE LAND OF ENCHANTMENT. DPORTER

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  96  63  95 /   5   5   5  20
DULCE...........................  51  90  55  88 /  20  10  10  30
CUBA............................  55  89  56  88 /  40  20  20  40
GALLUP..........................  54  89  55  89 /   5  10  10  20
EL MORRO........................  51  85  51  84 /  20  20  20  30
GRANTS..........................  56  89  57  89 /  30  20  20  30
QUEMADO.........................  54  87  55  86 /  20  20  20  30
GLENWOOD........................  63  92  63  90 /  30  30  30  30
CHAMA...........................  50  84  53  81 /  20  10  20  40
LOS ALAMOS......................  62  85  62  85 /  30  20  30  40
PECOS...........................  58  83  59  84 /  50  40  40  50
CERRO/QUESTA....................  53  84  55  83 /  20  20  30  40
RED RIVER.......................  50  75  51  72 /  30  40  40  50
ANGEL FIRE......................  49  77  49  73 /  40  50  40  60
TAOS............................  56  89  56  86 /  10  10  20  30
MORA............................  55  83  56  80 /  50  40  40  50
ESPANOLA........................  61  93  62  92 /  10  10  30  30
SANTA FE........................  62  88  61  88 /  30  20  40  50
SANTA FE AIRPORT................  63  91  64  90 /  30  20  30  40
ALBUQUERQUE FOOTHILLS...........  66  93  66  92 /  30  20  30  30
ALBUQUERQUE HEIGHTS.............  71  95  70  94 /  30  10  30  30
ALBUQUERQUE VALLEY..............  69  95  69  95 /  30  10  20  30
ALBUQUERQUE WEST MESA...........  67  95  67  95 /  30  10  20  30
LOS LUNAS.......................  67  96  66  95 /  30  10  20  30
RIO RANCHO......................  65  94  64  94 /  30  10  20  30
SOCORRO.........................  67  96  67  96 /  30  20  30  30
SANDIA PARK/CEDAR CREST.........  61  89  60  88 /  40  30  40  50
TIJERAS.........................  61  91  62  91 /  40  30  40  50
MORIARTY/ESTANCIA...............  56  89  56  89 /  50  40  40  50
CLINES CORNERS..................  61  86  61  86 /  60  50  40  40
GRAN QUIVIRA....................  63  90  63  90 /  60  40  40  30
CARRIZOZO.......................  66  91  66  92 /  50  30  30  30
RUIDOSO.........................  60  83  59  83 /  50  40  40  30
CAPULIN.........................  61  91  61  88 /  40  40  30  50
RATON...........................  62  93  62  91 /  40  30  30  30
SPRINGER........................  63  92  63  92 /  40  30  30  30
LAS VEGAS.......................  60  86  60  87 /  50  40  40  40
CLAYTON.........................  68  94  68  94 /  40  20  30  20
ROY.............................  65  89  66  89 /  60  30  40  30
CONCHAS.........................  73  96  73  96 /  60  30  40  10
SANTA ROSA......................  69  95  69  95 /  50  30  30  10
TUCUMCARI.......................  72  99  72  98 /  40  30  30  20
CLOVIS..........................  69  95  69  95 /  20  20  20  10
PORTALES........................  71  96  70  96 /  20  20  20  10
FORT SUMNER.....................  72  97  73  97 /  40  30  30  10
ROSWELL.........................  71  99  71  98 /  30  10  10  10
PICACHO.........................  63  94  64  93 /  50  20  20  10
ELK.............................  60  87  60  87 /  50  30  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-526-539.

&&

SHY/46
Hazardous weather outlook, Jul 22, 5:50 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT FRI JUL 22 2011

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS
ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. ELSEWHERE ACROSS
NORTHERN AND CENTRAL NEW MEXICO...SCATTERED SLOW MOVING STORMS MAY
PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED
TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE
LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT
WEATHER.GOV/ABQ.

GUYER/KW

In the hours before

Local storm report, Jul 22, 12:07 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1207 PM MDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      5 WNW COCHITI LAKE      35.66N 106.42W
07/21/2011                   SANDOVAL           NM   NWS EMPLOYEE

            THERE WAS AN INITIAL PUSH OF FOUR FEET OF WATER AND
            DEBRIS IN PERALTA CANYON NEAR FOREST SERVICE ROAD 266
            AROUND 2 PM MDT. BY 3 PM MDT... THE FLOW WAS TWO TO TWO
            AND A HALF FEET DEEP AND 15 TO 20 FEET WIDE.

&&

EVENT NUMBER ABQ1101182

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:49 PM MDTSpecial Weather StatementABQQuay26 min
Jul 22, 3:55 AM MDTFlash Flood WatchABQ16 hr
Jul 22, 1:08 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 22, 1:25 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 22, 1:43 PM MDTFlash Flood WarningABQLincoln2 hr
Jul 22, 1:56 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval4 hr
Jul 22, 2:12 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln2 hr
Jul 22, 2:38 PM MDTFlash Flood WarningABQCatron3 hr
Jul 22, 3:01 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel89 min
Jul 22, 3:32 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
Jul 22, 4:22 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora113 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.